MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TRACHEAL TUBE IVORY NASAL SOFT SEAL CUFF 5; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TRACHEAL TUBE IVORY NASAL SOFT SEAL CUFF 5; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/179/055
Medical Device Problem Codes Inflation Problem (1310); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that a customer tried to put air in the cuff during the pre-use check, but the cuff would not inflate and leakage of air was observed.No patient injury was reported.
 
Additional Manufacturer Narrative
H10: device evaluation: three photos and one cuff sample were received in used condition without the original packaging.Visual examination of the photos indicated damage to the tube tip.Visual inspection of the returned sample at a distance of 12 to 16 inches un normal condition of illumination revealed damage on the tube tip.Additionally, a syringe was connected to the pilot balloon to allow air through the tube to confirm the place of the leak.An air leak was confirmed in the tube tip.The customer complaint was confirmed.Based on the analysis conducted with the sample provided, the root cause would be attributed to damage during the manufacturing process.A customer complaint notification was made to production personnel to explain the importance of adherence to following the procedure.A device history record (dhr) review was conduction, there were no issues, nonconformances reported during the manufacture of this lot.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).

Brand Name
PORTEX TRACHEAL TUBE IVORY NASAL SOFT SEAL CUFF 5
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
7-1-1 akasaka,
minneapolis, MN 55442
MDR Report Key15391893
Report Number3012307300-2022-18255
Device Sequence Number4947029
Product Code BTR
UDI-Device Identifier15019315022098
UDI-Public15019315022098
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K790312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2026
Device Model Number100/179/055
Device Catalogue Number100/179/055
Device Lot Number4169638
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2022
Supplement Date Received by Manufacturer01/04/2023
Initial Report FDA Received Date09/09/2022
Supplement Report FDA Received Date06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown